Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 34, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2018, 5:19 PM CDT for Hancock County, Illinois; Lee County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2018, 5:19 PM CDT (22:19 UTC)
- Expired
- May 26, 2018, 5:46 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lee County, IA, Hancock County, IL
The radar
The Quad Cities radar (KDVN), 138 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
160
WUUS53 KDVN 262219
SVRDVN
ILC067-IAC111-262315-
/O.NEW.KDVN.SV.W.0034.180526T2219Z-180526T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
519 PM CDT SAT MAY 26 2018
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Hancock County in west central Illinois...
South central Lee County in southeastern Iowa...
* Until 615 PM CDT.
* At 518 PM CDT, a severe thunderstorm was located over Nauvoo, and
is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Madison, Nauvoo, Montrose, Bluff Park, Galland, Nauvoo State
Park and Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 9150 4061 9140 4050 9124 4046 9140
TIME...MOT...LOC 2218Z 320DEG 3KT 4056 9143
HAIL...1.00IN
WIND...60MPH
$$
083 follow-up statements
225
WWUS53 KDVN 262227
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
527 PM CDT SAT MAY 26 2018
ILC067-IAC111-262315-
/O.CON.KDVN.SV.W.0034.000000T0000Z-180526T2315Z/
Hancock IL-Lee IA-
527 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN HANCOCK AND SOUTH CENTRAL LEE COUNTIES...
At 527 PM CDT, a severe thunderstorm was located over Montrose, or
over Nauvoo, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Nauvoo, Montrose, Bluff Park, Galland, Nauvoo State
Park and Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 9150 4061 9140 4050 9124 4046 9140
TIME...MOT...LOC 2227Z 320DEG 3KT 4055 9142
HAIL...1.00IN
WIND...60MPH
$$
08094
WWUS53 KDVN 262234
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
534 PM CDT SAT MAY 26 2018
ILC067-IAC111-262315-
/O.CON.KDVN.SV.W.0034.000000T0000Z-180526T2315Z/
Hancock IL-Lee IA-
534 PM CDT SAT MAY 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN HANCOCK AND SOUTH CENTRAL LEE COUNTIES...
At 534 PM CDT, a severe thunderstorm was located over Montrose, or
over Nauvoo, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fort Madison, Nauvoo, Montrose, Bluff Park, Galland, Nauvoo State
Park and Sandusky.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4057 9150 4061 9140 4050 9124 4046 9140
TIME...MOT...LOC 2234Z 320DEG 3KT 4055 9142
HAIL...1.00IN
WIND...60MPH
$$
08911
WWUS53 KDVN 262246
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
546 PM CDT SAT MAY 26 2018
IAC111-ILC067-262256-
/O.CAN.KDVN.SV.W.0034.000000T0000Z-180526T2315Z/
Hancock IL-Lee IA-
546 PM CDT SAT MAY 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK AND SOUTH
CENTRAL LEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4057 9150 4061 9140 4050 9124 4046 9140
TIME...MOT...LOC 2244Z 320DEG 3KT 4054 9141
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:49 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 26, 2:49 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 249 PM CDT Sat May 26 2018 .SYNOPSIS... Issued at 245 PM CDT Sat May 26 2018 At 2 PM CDT, region under very warm surface and upper air high pressure with well above normal temperatures. Isolated cumulus supports may a risk of late PM pulse storms that may be briefly severe in the 4 to 8 PM time period, mostly south of highway 34. Hot and humid conditions to prevail into Memorial day with dry to mostly dry conditions with near record highs with PM heat indices into the mid 90s for several hours. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 245 PM CDT Sat May 26 2018 Short Term Forecast Confidence Assessment...good or above average with little sensible weather. Highs and low should be within 3 degrees of forecast with some patchy fog an issue to monitor late tonight. Tonight...warm and a bit muggy with light winds with mins upper 60s to near 70 degrees. Once again, risk of shallow fog in low lying areas toward sunrise. Sunday...near record highs in the lower to middle 90s expected and slightly lower dewpoints with heat indices reaching into the mid 90s mostly locations for several hours. Winds will tend to be southerly at around 5 mph limiting any relief from the heat. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 245 PM CDT Sat May 26 2018 Long Term Forecast Confidence Assessment...good or above average with main issue the coverage of risk of any convection toward mid week. Temperatures mostly above average and mostly dry to dry. Memorial Day...another hot and a bit humid day similar to Sunday. Highs lower to middle 90s and heat indices in PM hours into the mid 90s for several hours with winds a bit stronger out of the southeast at 5 to 10 mph. Mins both Monday and Tuesday AM upper 60s to around 70 and dry conditions. Tuesday and Wednesday...slightly cooler with highs around 90F Tuesday and middle 80s on Wednesday with slight chance to chance of showers and storms, mostly Wednesday PM with near severe possible suggested attm. Lows in the upper 60s. Thursday through Saturday...minor changes with highs lower to middle 80s and mins mostly in the middle 60s and some lower 60s in the north possible. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) ISSUED AT 1203 PM CDT Sat May 26 2018 Summertime surface and upper air high pressure is resulting in very light winds and clear skies across the upper midwest. VFR conditions are expected to continue with risk of patchy light fog for later shifts to consider near sunrise for a few hours. && .CLIMATE... ISSUED AT 245 PM CDT Sat May 26 2018 Record Highs for May 27... Moline.........94 in 2012 Cedar Rapids...94 in 1914 Dubuque........94 in 1874 Burlington.....93 in 2012 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...16 SHORT TERM...16 LONG TERM...16 AVIATION...16
Hazardous weather outlook, May 26, 3:54 AM CDT, 13 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 354 AM CDT Sat May 26 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-270900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 354 AM CDT Sat May 26 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this afternoon across southeast Iowa, northeast Missouri and west central Illinois. Severe weather is not expected. The main threat from any thunderstorm would be lightning and heavy rain. Hot weather is expected today with heat indices reaching the mid 90s. Be sure to drink plenty of water if outdoors. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Hot and humid conditions are expected through the Memorial Day weekend. Heat indices will be in the mid to upper 90s through Monday. Thunderstorms are possible Tuesday into Wednesday next week. At this time it is too soon to tell if any storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, May 26, 4:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
430 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 2 W COLMAR 40.35N 90.92W
05/26/2018 E1.00 INCH HANCOCK IL PUBLIC
PEA TO QUARTER SIZE HAIL FOR 3 TO 5 MINUTES.
&&Local storm report, May 26, 4:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
435 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 3 W COLMAR 40.35N 90.94W
05/26/2018 E1.00 INCH HANCOCK IL PUBLIC
PENNY TO QUARTER SIZED HAIL COVERING THE
ROAD.
&&Local storm report, May 26, 4:43 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL 4 NW PLYMOUTH 40.34N 90.97W
05/26/2018 E0.75 INCH HANCOCK IL TRAINED SPOTTER
PEA TO DIME SIZE HAIL.
&&Local storm report, May 26, 4:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 1 WNW PLYMOUTH 40.29N 90.93W
05/26/2018 M1.00 INCH HANCOCK IL TRAINED SPOTTER
DELAYED REPORT.
&&Special weather statement, May 26, 5:03 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 503 PM CDT SAT MAY 26 2018 ILC067-IAC111-262245- Hancock-Lee- 503 PM CDT SAT MAY 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HANCOCK AND SOUTH CENTRAL LEE COUNTIES UNTIL 545 PM CDT... At 502 PM CDT, a strong thunderstorm was located over Nauvoo. The storm is nearly stationary. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Fort Madison, Keokuk, Nauvoo, Montrose, New Boston, Keokuk Airport, Nauvoo State Park, Summitville, Mooar, Bluff Park, Chatfield Park, Galland, Sandusky and Camp Eastman. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4058 9152 4065 9136 4051 9118 4042 9145 TIME...MOT...LOC 2202Z 325DEG 1KT 4057 9143 Speck
Local storm report, May 26, 5:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CDT SAT MAY 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST 1 N AUGUSTA 40.25N 90.95W
05/26/2018 E50 MPH HANCOCK IL TRAINED SPOTTER
40 TO 50 MPH WINDS WITH SEVERAL ROUNDS OF
PEA HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 50 min |
| May 25, 8:57 PM CDT | Special Weather Statement | DVN | Carroll | 63 min |
| May 25, 9:42 PM CDT | Special Weather Statement | DVN | Carroll, Whiteside | 48 min |
| May 26, 4:32 AM CDT | Special Weather Statement | DVN | McDonough | 28 min |
| May 26, 3:28 PM CDT | Special Weather Statement | DVN | Hancock | 32 min |
| May 26, 3:52 PM CDT | Special Weather Statement | DVN | McDonough | 38 min |
| May 26, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 46 min |
| May 26, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 38 min |
| May 26, 5:56 PM CDT | Special Weather Statement | DVN | Bureau | 64 min |
| May 26, 6:09 PM CDT | Special Weather Statement | DVN | Hancock | 51 min |
| May 25, 7:02 PM CDT | Special Weather Statement | DVN | Buchanan | 43 min |
| May 25, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque | 52 min |
| May 25, 9:52 PM CDT | Special Weather Statement | DVN | Delaware | 38 min |
| May 25, 10:22 PM CDT | Special Weather Statement | DVN | Delaware | 38 min |
| May 25, 10:26 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 34 min |
| May 25, 11:31 PM CDT | Special Weather Statement | DVN | Jefferson | 29 min |
| May 25, 11:39 PM CDT | Special Weather Statement | DVN | Delaware | 51 min |
| May 25, 11:59 PM CDT | Special Weather Statement | DVN | Benton | 46 min |
| May 26, 12:30 AM CDT | Special Weather Statement | DVN | Benton, Iowa | 45 min |
| May 26, 12:35 AM CDT | Severe Thunderstorm Warning | DVN | Iowa | 40 min |
| May 26, 12:51 AM CDT | Severe Thunderstorm Warning | DVN | Benton | 24 min |
| May 26, 1:07 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Linn | 38 min |
| May 26, 2:06 AM CDT | Special Weather Statement | DVN | Jefferson, Washington | 24 min |
| May 26, 4:09 PM CDT | Special Weather Statement | DVN | Keokuk | 51 min |
| May 26, 5:03 PM CDT | Special Weather Statement | DVN | Lee | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.